MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. GUARDUS OVERTUBE - ESOPHAGEAL

UNITED STATES ENDOSCOPY GROUP, INC. GUARDUS OVERTUBE - ESOPHAGEAL
Model Number 00711147
Health Effect - Clinical Code Laceration(s) of Esophagus (2398)
Date of Event 05/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The inner tube of the guardus overtube is intended to be removed following intubation.The instructions for use include the following statements: "after removing the components of the overtube assembly from the packaging, generously lubricate the inner and outer surfaces of both tubes with a water soluble lubricant.Performance may be compromised if proper lubrication is not applied to both the inner and outer surfaces of the overtube assembly components and endoscope.Turn the proximal lock on the color coded inner tube cap counter-clockwise to unlock it from the handle of the outer tube.Maintain position of the outertube's handle manually.Withdraw both the tapered tip inner tube and endoscope simultaneously from the patient." the device subject of this event has not been returned to steris endoscopy for evaluation.The device history record was reviewed and confirmed the device lot was manufactured to specification.There have been no other complaints associated with this lot.Steris endoscopy has offered in-service training on the use of the guardus overtube to the user facility; however, the facility has declined.No further issues have been reported.
 
Event or Problem Description
The user facility reported the inner tube could not be removed from the overtube after placement in the esophagus during a food bolus procedure on a patient with a tortuous upper esophagus.Contrary to the instructions for use, the procedure was completed without removal of the inner tube.Following the procedure, the patient was treated for an esophageal tear; however, it is not clear how use of the overtube with the inner tube in place contributed to the reported injury.

Brand Name
GUARDUS OVERTUBE - ESOPHAGEAL
Common Device Name
OVERTUBE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor, oh
MDR Report Key10176382
Report Number1528319-2020-00019
Device Sequence Number14355230
Product Code FED
UDI-Device Identifier00724995183622
UDI-Public(01)00724995183622
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K040836
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/17/2022
Device Model Number00711147
Device Catalogue Number00711147
Device Lot Number1916853
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2020
Initial Report FDA Received Date06/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1